Post-marketing reports of guanfacine overdosage indicate that hypotension, drowsiness, lethargy, and bradycardia have been observed following overdose. Initial hypertension may develop early and may be followed by hypotension. Similar symptoms have been described in voluntary reports to the American Association of Poison Control Center’s National Poison Data System. Miosis of the pupils may be noted on examination No fatal overdoses of guanfacine have been reported in published literature.
Consult a Certified Poison Control Center by calling 1-800-222-1222 for up to date guidance and advice.
Management of INTUNIV overdose should include monitoring for and the treatment of initial hypertension, if that occurs, as well as hypotension, bradycardia, lethargy and respiratory depression. Children and adolescents who develop lethargy should be observed for the development of more serious toxicity including coma, bradycardia and hypotension for up to 24 hours, due to the possibility of delayed onset hypotension.